I had Juvederm done on Friday for my nasolabial lines and marionette lines. I expected swelling (which I had, and is reducing) but didn't expect hardness under the skin. It feels like two hard lines running down the nasolabial lines. Is this normal? And if so, how long will it last?
Hardness Under Skin After Juvederm
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 15
Some irregularities are normal...
Unfortunately, in some cases these lumps, bumps and areas of hardness may be related to uneven injection of Juvederm or superficial injection of Juvederm. The hard lines you describe following treatment of nasolabial folds and marionette lines probably fall into this category. Juvederm tends to absorb water which can accentuate this problem as well.
When this situation arises, it’s important to contact your physician. In some cases gentle massage will address the problem. In other cases removal of the Juvederm will be necessary. This can be accomplished by either perforating the skin and extracting the material or using the enzyme hyaluronidase to dissolve the material.
Hardness under the skin from Juvederm
Juvederm is a great injection especially for the nasolabial and marionette lines. Do the injections LOOK abnormal or do you just FEEL hardness? Without photos it is impossible to assess what is going on. Many patients who have injections in this area, especially for the first time, are not used to having something injected. It may also be that too much product was injected in the nasolabial area. For the best cosmetic results please consult a board certified dermatologist with experience with Juvederm injections.
Their are many causes of hardness after Juvederm:
- Improper injection plane
- Improper techinque
- Aggregation of material (more common in Radiesse)
- Rare (nodule)
Followup with your injector per your concern level.
You might also like...
As Juvederm is placed under the skin with a needle to plump up the wrinkles and with doing so it can draw fluid into the injected areas. The hardness feeling you are describing may be totally normal and seen a few days after you have the Juvederm done. Within usually a week or so the feeling will subside and around week 2 you should be satisfied its effects. I recommend placing a cold compress to this area and gently massage this filler.
Swelling and hardness after Juvederm injection
Juvederm is used to plump up the wrinkles and with doing so it may draw fluid into the injected areas. The hardness feeling you are describing may be totally normal and seen a few days after you have the Juvederm done. Within usually a week or so the feeling will subside and around week 2 you should be loving its effects. If by chance the region does not become softer than it can be dissolved with Hyaluronidase, an excellent and fast dissolver of Juvederm.
Lumps and Ridges after Juvederm
Being that the swelling has progressively reduced, the firmness may also likely soften within the first two weeks. We teach our patients not to be overly concerned of what they can only feel versus seeing. Our patients are invited to return in two weeks so that we may address any questions, concerns, and make certain that our mutual treatment goals were achieved. With that said, I would encourage you to contact your practitioner. He or she may not want you massaging the area.
Hardness understand after Juvederm injection
Juvederm is an excellent hyaluronic acid based injectable that can be used effectively for facial contouring.
It may be possible to feel this dermal filler under the skin shortly after the injection. Your best bet is to place a cold compress on to this area and to gently massage this filler. If you continue to feel this palpable threat or if it becomes visible, return to your doctor as they may choose to remove some of the filler or help melt the filler with the injection of another medication.
Hardness or lumps are rare, but treatable
Juvederm Injections on lip area can sometimes couse some temporary reactions such as swelling, tenderness, brusing, redness, and also as some patients report, the feeling of uneven hard lumps. Usually, condition like these should resolve on its own within days. You could try to massage gently the injection site. It is always recommended to contact your physician to make sure he is aware of your concerns. A quick check up is always a good idea. In rare cases, the lump should be treated with an enzyme called Hyaluronidase that can dissolve the Juvederm.
This is common, but talk to your doctor
Hyaluronic acid fillers like Juvederm and Restylane create some of their beneficial effect by drawing water into the area, expanding the material, and creating the plump and full appearance you desire. Depending on your skin type, the amount of filler injected, and the technique, this can sometimes cause the thick feeling you describe. Usually it abates in a few days, but I would discuss it with my plastic surgeon or dermatologist.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.